Alert archive / New York / Small Craft Advisories in 2022

Small Craft Advisory 60, NWS Buffalo, NY

May 25, 2022

NWS Buffalo, NY issued this small craft advisory at May 25, 2022, 10:54 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 25, 2022, 10:54 AM EDT (14:54 UTC)
Expired
May 25, 2022, 10:19 PM EDT
In force
11 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

088 
WHUS71 KBUF 251454
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1054 AM EDT Wed May 25 2022

LOZ042-260000-
/O.NEW.KBUF.SC.Y.0060.220525T1454Z-220526T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1054 AM EDT Wed May 25 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...East winds 15 to 20 knots.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JLA
2 follow-up statements
315 
WHUS71 KBUF 252019
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
419 PM EDT Wed May 25 2022

LOZ042-260300-
/O.CON.KBUF.SC.Y.0060.000000T0000Z-220526T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
419 PM EDT Wed May 25 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...East winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hitchcock
201 
WHUS71 KBUF 260219
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1019 PM EDT Wed May 25 2022

LOZ042-260330-
/O.CAN.KBUF.SC.Y.0060.000000T0000Z-220526T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1019 PM EDT Wed May 25 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves will continue to subside overnight.

$$

Hitchcock

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at May 25, 6:48 AM EDT, 4 hours 6 minutes earlier.

Area forecast discussion, May 25, 6:48 AM EDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
648 AM EDT Wed May 25 2022

.SYNOPSIS...
High pressure centered over the Canadian maritimes will stretch back
across the region to maintain fair weather into early Thursday...but
then conditions will deteriorate later Thursday through Friday. A
complex...slow moving system will douse the region with moderately
heavy showers and possible thunderstorms during that time period.
While leftover showers will be possible to start the long Memorial
Day weekend...dry and increasingly warm weather will follow.

&&

.NEAR TERM /THROUGH THURSDAY/...
An amplifying mid level ridge over the Lower Great Lakes will
combine with high pressure that will extend back in our direction
from the Canadian maritimes to supply us more fair weather today.
While the airmass will basically remain the same...a milder start
this morning will give us enough of a head start to guarantee a
warmer afternoon than those of the past two days. Temps should be
able to climb well into the 70s...especially throughout the lower
elevations. A southeast downslope flow will also help...especially
across parts of the IAG Frontier and along the Lake Erie shore where
the mercury will reach the mid and upper 70s.

The axis of the high amplitude ridge will cross over our forecast
area tonight. This will encourage the low level flow to veer more to
the south...which in turn to open the door for notable warmer air to
flow into our region. It will thus be a notably milder night with
mins not falling below 60 for the bulk of the lake plains. Less
confidence will be found with handling the passage of the associated
elevated warm front. While the vast majority of the region will be
rainfree...may have to include some slgt chc pops to cover the
potential for some sprinkles. Being under the heart of the mid level
ridge should help to minimize that potential though.

Thursday will then be a warm and moderately more humid day...as our
forecast area will be found between the exiting high amplitude ridge
to our east and a closed mid level low over Missouri. The resulting
deepening of the southerly flow will allow a somewhat more unstable
airmass to work into our region...which could result in some
afternoon showers or isolated thunderstorms...particularly over the
western counties. Given the strength of the low level southerly flow
though...do not expect any lake breeze boundaries to become involved
in focusing possible convection. That being said...greater
instability just upstream across Ohio could result in some stronger
storms. Its not out of the question that some of this activity makes
its way into Chautauqua county. Otherwise...a 35 to 40kt low level
jet within a well mixed boundary layer during the midday and
afternoon will help to make for a very breezy day as well.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
A closed low starting Thursday evening near the mid Mississippi
Valley will pass just to the south of our region Friday Night and
Saturday, while transitioning to an open wave. Will side with the
00Z ECMWF and 00Z Canadian models as well as the majority of the
GEFS ensemble members with this closed low becoming an open wave by
12Z Saturday.

Diffluent flow across the Ohio Valley ahead of the closed low will
allow for good synoptic lift, allowing for a few showers and perhaps
a thunderstorm to reach into mainly WNY Thursday Night. This
activity will spread across our region Friday and Friday Night.
Instability will increase to just over 500 J/KG of MUCAPE, which
would be enough for a few thunderstorms to occur during the day
Friday. The axis of stronger winds of 40 to 45 knots within the
effective layer will pass across our region early Friday, shifting
to along and just to our east through the afternoon hours. Any
severe threat as outlined by SPC's Day 3 outlook will be from near
Wayne county eastward...and likely early in the afternoon before the
flow of stronger winds aloft exit our region.

By Friday afternoon the axis of deeper moisture will be from the
Genesee Valley eastward. PWATS will range in the 1.5" to 1.75"
range, indicating rich moisture for this time of year. Blossoming
storms ahead of a cold front could bring moderate to briefly heavy
rain across our eastern half of the CWA, though basin
wide...rainfall amounts will likely remain less than an inch.

The upper level trough and surface cold front will cross by our
region Friday Night and early Saturday. Rain showers still around
Friday night with the cold front passage will be exiting to our east
through the Saturday morning and early afternoon hours. Went with
the faster precipitation end time than the 00Z GFS due to
ECMWF/Canadian model and GEFS ensemble consensus on speed of the
upper level trough.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
A large scale ridge will increase in strength this period, adding
about 15 dm at 500 hPa by periods end from its Sunday start.

Sunday will still remain comfortable, with 850 hPa temperatures in
the lower teens Celsius. Monday and Tuesday 850 hPa temperatures
will increase into the upper teens, with the 00Z ECMWF suggesting
the 850 hPa temperatures will reach or even exceed 20C.

A much warmer afternoon is expected for Monday and Tuesday, with
high temperatures well into the 80s Monday, and several degrees
warmer for Tuesday as the center of the ridge aloft, centered near
OH-PA, reaches our region. It is not out of the question that lower
90s are reached Tuesday in the Genesee Valley. It will also
progressively become more humid, with attention to heat index values
by Tuesday as they could climb into the 90s for inland areas across
WNY.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
While MVFR cigs will persist until mid morning across parts of the
Srn Tier...an amplifying ridge over the area will support VFR
weather through tonight.

Outlook...

Thursday...MVFR to VFR with increasing chances for showers and
thunderstorms.
Thursday Night and Friday...MVFR to VFR with showers and
thunderstorms.
Saturday...Mainly VFR. A chance for showers.
Sunday...VFR.

&&

.MARINE...
Sprawling surface high pressure spanning from the Great Lakes to
southern Quebec/New England will support gentle to moderate
easterlies through today with minimal wave action.

A cold front will approach the lower Great Lakes Thursday, then
slowly cross the region Friday into Friday night. Winds and waves
will increase ahead and behind this feature, but overall looks like
waves will stay below Small Craft Advisory criteria owed to offshore
flow.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...Thomas
LONG TERM...Thomas
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, May 25, 5:15 AM EDT, 5 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
515 AM EDT Wed May 25 2022

NYZ001>003-010>013-019>021-085-260915-
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston-
Chautauqua-Cattaraugus-Allegany-Southern Erie-
515 AM EDT Wed May 25 2022

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042-043-062-063-260915-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
515 AM EDT Wed May 25 2022

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>008-014-260915-
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Ontario-
515 AM EDT Wed May 25 2022

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms midday Friday could become strong to severe with
damaging winds the biggest threat. There is a marginal risk for
severe storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ044-045-064-065-SLZ022-024-260915-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
515 AM EDT Wed May 25 2022

This Hazardous Weather Outlook is for portions of Lake Ontario and
Saint Lawrence River.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms midday Friday could become strong to severe with
damaging winds the biggest threat. There is a marginal risk for
severe storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Thomas

Nearby

Small Craft Advisories in New York, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.